Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 4, 2016, 2:09 PM CDT for Pearl River County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 2:09 PM CDT (19:09 UTC)
- Expired
- Aug 4, 2016, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2716 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WWUS84 KLIX 041909
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT THU AUG 4 2016
MSZ077-042000-
PEARL RIVER-
209 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PEARL RIVER COUNTY...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR 7
MILES SOUTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE AND MCNEIL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3085 8959 3073 8944 3065 8950 3065 8955
3060 8954 3050 8961 3050 8965 3046 8965
3046 8969 3049 8973 3050 8976 3060 8982
3062 8983 3064 8982 3066 8985 3068 8984
3072 8984 3072 8983 3073 8983
TIME...MOT...LOC 1908Z 042DEG 11KT 3074 8958
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:41 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 3:41 AM CDT, 10 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
341 AM CDT THU AUG 4 2016
.DISCUSSION...
Generally only small changes made to the forecast with this
package. Scattered showers and thunderstorms expected each day.
Carrying POPs in the 30 to 50 percent range today with lower
POPs in the west where some influence of the upper ridge can still
be felt. Lower convective coverage in the west will also allow
temperatures to rise a bit higher than areas that see higher
coverage. Expect mid 90s west to lower 90s east. Afternoon heat
index values should top out around 105 most places, which is a few
degrees shy of heat advisory criteria. A few places could briefly
touch the 108 degree threshold, but with scattered convection,
have very little confidence in any specific locations.
Moving into the weekend, rain chances should be on the increase as
the upper ridge shifts westward. Am carrying high end chance to
likely POPs Sunday through the end of the forecast period. The
higher convective coverage should help keep afternoon temperatures
closer to normal in the lower 90s. Overnight lows will continue to
run above normal, in the mid to upper 70s.
&&
.AVIATION...
Prevailing VFR conditions expected through 12z Friday. The exception
will be due to TSRA reducing the visibility down to IFR at terminals
mainly south of the interstate 10/12 corridor once again today. Will
use VCTS for terminals located in these areas again. Sites that do
get rain today could have some patchy fog develop overnight.
&&
.MARINE...
The 850mb trough is located roughly along the coast this morning.
Showers and thunderstorms continue to fire along this boundary and
move west along the trough interface. Another round of nocturnal
showers and thunderstorms will move into the coastal waters this
morning and weaken by afternoon. Yet another round will once again
fire and move into the area again tonight and Friday morning. Most
of this activity should stay along and east of the Atchafalaya
River with the majority even east of the Mississippi River over
the next several days.
Thanks to Earl, we will begin to pick up a long period swell by late
tonight and Friday. This should continue through at least Saturday.
An additional 3 to 5 feet of sea can be added to any wind wave
during this period causing a total sea contribution of 4 to 7 feet
Friday and Saturday for open gulf waters. Even though light wind
speeds are expected, advisories may be issued for seas if they reach
the 7 foot height. Winds and seas will be higher in and around sh/ts
for the next several days. With thunderstorms moving through the
area Friday and Saturday, the additional swell combined with ts
wind speeds could cause very dangerous conditions especially to
small craft operators.
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 74 93 74 / 40 30 50 20
BTR 96 76 93 76 / 40 30 50 20
ASD 95 77 93 76 / 50 40 50 30
MSY 94 79 92 78 / 40 30 50 30
GPT 93 77 93 77 / 50 40 50 40
PQL 91 76 92 76 / 50 40 50 40
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Aviation/Marine...17
Rest of Discussion...95/DMHazardous weather outlook, Aug 4, 11:16 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1116 AM CDT THU AUG 4 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-050430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1116 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY. HEAT INDEX VALUES ARE EXPECTED TO RISE TO 108 TO 112 DEGREES ACROSS MUCH OF THE AREA. IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD BE STRONG...WITH THE PRIMARY THREATS BEING STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAINFALL THAT MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. COVERAGE OF RAIN WILL NOT BE ENOUGH TO PROVIDE RELIEF FROM THE HEAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD BE STRONG...WITH THE PRIMARY THREATS BEING STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAINFALL THAT MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. WATERSPOUT ACTIVITY WILL ALSO BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 4, 1:26 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 PM CDT THU AUG 4 2016
MSZ081-041915-
HARRISON-
126 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON COUNTY...
AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULFPORT...
MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...LYMAN...
SAUCIER AND GULFPORT AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3039 8893 3037 8906 3036 8909 3036 8910
3031 8926 3033 8929 3035 8927 3036 8928
3036 8931 3037 8931 3037 8934 3040 8934
3062 8912 3043 8893 3043 8899 3042 8901
3041 8899 3042 8895 3041 8891
TIME...MOT...LOC 1826Z 041DEG 9KT 3043 8909
CABSpecial weather statement, Aug 4, 1:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT THU AUG 4 2016
MSZ080-081-041915-
HANCOCK-HARRISON-
143 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHERN HANCOCK COUNTIES...
AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG BEACH...
MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM AND A GUST
OF 51 MPH HAS ALREADY BEEN RECORDED AT GUFLPORT KGPT.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
KILN...PEARLINGTON...SHORELINE PARK...STENNIS SPACE CENTER AND LYMAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3036 8909 3030 8929 3036 8928 3037 8933
3033 8938 3034 8934 3031 8933 3025 8942
3023 8942 3018 8946 3019 8946 3018 8950
3020 8954 3018 8957 3022 8961 3031 8964
3034 8963 3037 8966 3049 8912 3037 8907
TIME...MOT...LOC 1842Z 068DEG 15KT 3038 8917
CABSpecial weather statement, Aug 4, 2:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT THU AUG 4 2016
MSZ077-042000-
PEARL RIVER-
209 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PEARL RIVER COUNTY...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR 7
MILES SOUTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE AND MCNEIL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3085 8959 3073 8944 3065 8950 3065 8955
3060 8954 3050 8961 3050 8965 3046 8965
3046 8969 3049 8973 3050 8976 3060 8982
3062 8983 3064 8982 3066 8985 3068 8984
3072 8984 3072 8983 3073 8983
TIME...MOT...LOC 1908Z 042DEG 11KT 3074 8958
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:39 AM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 8 hr |
| Aug 4, 1:22 PM CDT | Special Marine Warning | LIX | 23 min | |
| Aug 4, 1:48 PM CDT | Special Marine Warning | LIX | 87 min | |
| Aug 4, 1:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Aug 4, 2:32 PM CDT | Special Weather Statement | LIX | Saint Tammany, Tangipahoa | 28 min |
| Aug 4, 2:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Aug 4, 3:06 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 114 min |
| Aug 4, 3:15 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 30 min |
| Aug 4, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 64 min |
| Aug 4, 3:28 PM CDT | Special Weather Statement | LIX | Orleans | 47 min |
| Aug 4, 3:33 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Aug 4, 3:33 PM CDT | Special Marine Warning | LIX | 87 min | |
| Aug 4, 3:34 PM CDT | Special Marine Warning | LIX | 86 min | |
| Aug 4, 3:35 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Aug 4, 3:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 55 min |
| Aug 4, 3:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 4, 4:09 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint James, Saint John the Baptist | 66 min |
| Aug 4, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 26 min |
| Aug 4, 4:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 23 min |
| Aug 4, 4:35 PM CDT | Special Weather Statement | LIX | Orleans | 40 min |
| Aug 4, 4:47 PM CDT | Tornado Warning | LIX | Plaquemines | 13 min |
| Aug 4, 4:51 PM CDT | Special Weather Statement | LIX | Assumption, Jefferson, Lafourche, Saint James | 54 min |
| Aug 4, 4:54 PM CDT | Special Weather Statement | LIX | Saint Charles | 36 min |
| Aug 4, 5:22 PM CDT | Special Weather Statement | LIX | Lafourche | 23 min |
| Aug 4, 5:34 PM CDT | Special Weather Statement | LIX | Livingston | 26 min |
| Aug 4, 5:48 PM CDT | Special Weather Statement | LIX | Lafourche | 27 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 23 min |
| Aug 4, 6:15 PM CDT | Special Weather Statement | LIX | Terrebonne | 30 min |
| Aug 4, 6:37 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 23 min |
| Aug 4, 1:26 PM CDT | Special Weather Statement | LIX | Harrison | 49 min |
| Aug 4, 1:43 PM CDT | Special Weather Statement | LIX | Hancock | 32 min |
| Aug 4, 2:25 PM CDT | Special Weather Statement | LIX | Harrison | 50 min |
| Aug 4, 2:37 PM CDT | Special Weather Statement | LIX | Pearl River | 38 min |
| Aug 4, 3:01 PM CDT | Areal Flood Advisory | LIX | Pearl River | 89 min |
| Aug 4, 5:13 PM CDT | Special Weather Statement | LIX | Pike | 62 min |
| Aug 4, 6:36 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 24 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.